Alert archive / Oregon / High Surf Warnings in 2010
High Surf Warning 5, NWS Medford, OR
NWS Medford, OR issued this high surf warning at Mar 29, 2010, 3:39 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 29, 2010, 11:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2010, 3:39 AM PDT (10:39 UTC)
- In effect from
- Mar 29, 2010, 11:00 PM PDT
- Expired
- Mar 30, 2010, 6:16 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Mar 28, 9:11 PM PDT, 6 hours 28 minutes earlier.
Area forecast discussion, Mar 28, 9:11 PM PDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
911 PM PDT SUN MAR 28 2010
.DISCUSSION...THE FIRST COLD FRONT MOVED INLAND EARLIER IN THE DAY
AND ITS SURFACE FEATURE IS NOW DISSIPATING SEEN ONLY ON SATELLITE
IMAGERY. A SECONDARY FRONT IS MOVING INSIDE 130W AND IS EXPECTED
TO COME INLAND AROUND DAYBREAK THEN CROSS THE CASCADES MONDAY
AFTERNOON. SIX HOUR RAINFALLS RANGE FROM NEAR HALF AN INCH AT THE
COAST TO A FEW TENTHS ON THE WINDWARD SIDE OF THE OREGON CASCADES
AND WESTERN SISKIYOU COUNTY. WINDS ARE GUSTING AT THE COAST AND IS
EXPECTED TO INCREASE TO WARNING CRITERIA SHORTLY AFTER MIDNIGHT.
AS THE FRONT MOVES INLAND...EXPECT WINDS TO PICK UP IN THE ROGUE
VALLEY LATE TONIGHT TOWARD MONDAY MORNING WITH A POTENTIAL FOR
HIGH WINDS IN EASTERN LAKE COUNTY MONDAY. SNOW LEVELS WITH THIS
STORM WILL REMAIN ABOVE 5500 FEET THROUGH MONDAY BEFORE LOWERING
TO AROUND 4-5000 FEET MONDAY NIGHT ON THE OREGON SIDE AND 5000
FEET ON THE NORTHERN CALIFORNIA SIDE.
&&
.MARINE...GALE FORCE WINDS WILL CONTINUE AS THE FRONT MOVES ACROSS
THE COASTAL WATERS. NORTH OF CAPE BLANCO STORM FORCE GUSTS TO 60KT
ARE POSSIBLE AFTER MIDNIGHT. WINDS ARE EXPECTED DECREASE TO LOW
END GALE JUST BEFORE SUNRISE.
&&
.AVIATION...POTENTIAL FOR GUSTY WINDS AND WIND SHEAR FOR SOUTHWEST
OREGON OVERNIGHT. WINDS ARE EXPECTED TO PICK UP IN THE ROGUE
VALLEY AROUND 12Z AND COULD AFFECT EARLY MORNING FLIGHTS. AT THE
COAST KOTH COULD SEE SOUTH WINDS INCREASING TO 30KT AFTER MIDNIGHT
WITH WIND SHEAR LIKELY OVERNIGHT. WINDS AT THE COAST ARE EXPECTED
TO SUBSIDE EARLY MONDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PDT MONDAY FOR ORZ030.
HIGH WIND WARNING FROM 5 AM TO 8 PM PDT MONDAY FOR ORZ031.
WIND ADVISORY UNTIL 5 AM PDT MONDAY FOR ORZ031.
HIGH WIND WARNING UNTIL 5 PM PDT MONDAY FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR ORZ021-022.
WINTER STORM WARNING FROM 11 AM MONDAY TO 5 PM PDT TUESDAY ABOVE
5000 FEET FOR ORZ027-028.
WIND ADVISORY UNTIL 5 PM PDT MONDAY FOR ORZ026.
WIND ADVISORY FROM 8 AM TO 9 PM PDT MONDAY FOR ORZ029.
CA...WIND ADVISORY FROM 8 AM TO 9 PM PDT MONDAY FOR CAZ083>085.
WIND ADVISORY UNTIL 8 PM PDT MONDAY FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 5 PM PDT MONDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 5 AM PDT WEDNESDAY FOR
PZZ350-356-370-376.
STORM WARNING UNTIL 5 AM PDT MONDAY FOR PZZ350-370.
GALE WARNING UNTIL 10 PM PDT THIS EVENING FOR PZZ350-370.
08/99/99Hazardous weather outlook, Mar 28, 2:42 PM PDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PDT SUN MAR 28 2010 ORZ021-022-291300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 242 PM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 11PM THIS EVENING THROUGH MIDNIGHT...SEE WIND PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-291300- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 242 PM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE WIND PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-291300- CENTRAL SISKIYOU COUNTY- 242 PM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH MIDNIGHT...SEE WIND PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY IS IN EFFECT THROUGH 5PM MONDAY...SEE WIND PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-291300- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 242 PM PDT SUN MAR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WARNING IS IN EFFECT FROM 11AM MONDAY THROUGH 5PM TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 28, 10:41 PM PDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1041 PM PDT SUN MAR 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM NON-TSTM WND GST SSW SILVER LAKE 43.13N 121.05W
03/28/2010 E70 MPH LAKE OR TRAINED SPOTTER
SUSTAINED WIND ESTIMATED AT 40 MPH.
&&
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:39 AM PDT | High Surf Advisory | MFR | Coos, Curry, Douglas | 19 hr |
| Mar 29, 4:59 AM PDT | Gale Warning | MFR | 12 hr | |
| Mar 29, 2:16 PM PDT | Winter Weather Advisory | MFR | Curry, Douglas, Jackson, Josephine, Klamath, Lake | 39 hr |
| Mar 29, 4:59 PM PDT | Small Craft Advisory for Winds | MFR | 28 hr |
Nearby
High Surf Warnings in Oregon, 2010Every high surf warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.